Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 8, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Apr 6, 2006, 12:22 PM CDT for 18 counties in Nebraska; Monona County, Iowa. It took effect at Apr 7, 2006, 1:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2006, 12:22 PM CDT (17:22 UTC)
- In effect from
- Apr 7, 2006, 1:00 AM CDT
- Expired
- Apr 7, 2006, 4:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Omaha, NE
Counties Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Jefferson County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 81 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -546 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 061722 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1222 PM CDT THU APR 6 2006 ...STRONG WINDS EXPECTED LATER TONIGHT AND FRIDAY... .INTENSE LOW PRESSURE OVER EASTERN NEBRASKA WILL SLOWLY MOVE INTO KANSAS FRIDAY AS IT WEAKENS. NORTHEAST WINDS WILL STRENGTHEN TONIGHT TO ABOVE ADVISORY CRITERIA AND CONTINUE INTO FRIDAY. IAZ043-NEZ011-012-015>018-030>034-042>044-070400- /O.NEW.KOAX.WI.Y.0008.060407T0600Z-060407T2100Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON... PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT 1222 PM CDT THU APR 6 2006 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM CDT FRIDAY. EAST WINDS THIS EVENING WILL BECOME NORTHEAST AND INCREASE TO 20 TO 35 MPH WITH GUSTS TO 45 MPH LATE TONIGHT AND FRIDAY. THE STRONG WINDS WILL THEN DECREASE BY FRIDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ZAPOTOCNY
4 follow-up statements
000 WWUS73 KOAX 070302 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1002 PM CDT THU APR 6 2006 ...STRONG WINDS EXPECTED LATER TONIGHT AND FRIDAY... .AS LOW PRESSURE OVER EASTERN NEBRASKA MOVES SOUTHEAST INTO NORTHEAST KANSAS WINDS WILL BECOME MORE NORTHERLY AND STRENGTHEN LATE TONIGHT AND CONTINUE INTO FRIDAY. IAZ043-NEZ011-012-015>018-030>034-042>044-071115- /O.CON.KOAX.WI.Y.0008.060407T0600Z-060407T2100Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON... PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT 1002 PM CDT THU APR 6 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM CDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM CDT FRIDAY. VARIABLE WINDS ACROSS THE AREA LATE THIS EVENING WILL BECOME NORTHEAST AND INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH LATE TONIGHT AND FRIDAY. THE STRONG WINDS WILL THEN DECREASE FRIDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOBERT
000 WWUS73 KOAX 070919 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 419 AM CDT FRI APR 7 2006 ...STRONG WINDS EXPECTED TODAY... .WINDS WILL STRENGTHEN THIS MORNING AS A STRONG LOW PRESSURE SYSTEM OVER SOUTHEAST NEBRASKA MOVES SLOWLY SOUTH. WINDS WILL BEGIN TO WEAKEN IN THE LATE AFTERNOON AS THE STORM MOVES AWAY FROM THE AREA. NEZ050-065-078-088-071730- /O.EXB.KOAX.WI.Y.0008.060407T1500Z-060407T2100Z/ BUTLER-SEWARD-SALINE-JEFFERSON- INCLUDING THE CITIES OF...DAVID CITY...SEWARD...CRETE...FAIRBURY 419 AM CDT FRI APR 7 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. VARIABLE WINDS ACROSS THE AREA EARLY THIS MORNING WILL BECOME NORTHEAST AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH LATE THIS MORNING AND CONTINUE UNTIL MID AFTERNOON. THE STRONG WINDS WILL THEN DECREASE TOWARD EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IAZ043-NEZ011-012-015>018-030>034-042>044-071730- /O.CON.KOAX.WI.Y.0008.000000T0000Z-060407T2100Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON... PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT 419 AM CDT FRI APR 7 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. WINDS ACROSS THE AREA WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH BY MID MORNING. THE STRONG WINDS WILL THEN DECREASE TOWARD EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ POLLACK
000 WWUS73 KOAX 071840 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 140 PM CDT FRI APR 7 2006 ...STRONG WINDS TO CONTINUE THIS AFTERNOON... .INTENSE LOW PRESSURE OVER NORTHEAST KANSAS WILL CONTINUE TO BRING VERY STRONG NORTH OR NORTHEAST WINDS TO MUCH OF EASTERN NEBRASKA AND WESTERN IOWA THIS AFTERNOON. IAZ043-NEZ011-012-015>018-030>034-042>044-072100- /O.CON.KOAX.WI.Y.0008.000000T0000Z-060407T2100Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON... PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT 140 PM CDT FRI APR 7 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. NORTH OR NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THIS AFTERNOON OVER THE AREA. WINDS SHOULD GRADUALLY DECREASE LATER THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ050-065-078-088-072100- /O.CON.KOAX.WI.Y.0008.000000T0000Z-060407T2100Z/ BUTLER-SEWARD-SALINE-JEFFERSON- INCLUDING THE CITIES OF...DAVID CITY...SEWARD...CRETE...FAIRBURY 140 PM CDT FRI APR 7 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. NORTH OR NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH THIS AFTERNOON OVER THE AREA. WINDS SHOULD GRADUALLY DECREASE LATER THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CHERMOK
000 WWUS73 KOAX 072102 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 402 PM CDT FRI APR 7 2006 IAZ043-NEZ011-012-015>018-030>034-042>044-050-065-078-088-072215- /O.EXP.KOAX.WI.Y.0008.000000T0000Z-060407T2100Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SEWARD-SALINE- JEFFERSON- INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON... PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT... DAVID CITY...SEWARD...CRETE...FAIRBURY 402 PM CDT FRI APR 7 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY THAT WAS IN EFFECT UNTIL 4 PM WILL BE ALLOWED TO EXPIRE. NORTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL STILL BE POSSIBLE THROUGH EARLY EVENING. $$ DEWALD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 6, 9:38 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 6, 9:38 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 938 AM CDT THU APR 6 2006 .DISCUSSION... SURFACE ANALYSIS FROM 13Z INDICATED THE TRIPLE POINT WAS LOCATED NEAR KBVN WITH WARM FRONT EXTENDING EAST SOUTHEAST INTO SOUTHWEST IOWA. THE DRYLINE EXTENDED SOUTH FROM THE TRIPLE POINT INTO CENTRAL KANSAS. DEWPOINTS IN THE UPPER 50S WERE NOTED ACROSS SOUTHEAST NEBRASKA WITH 61 REPORTED AT KAFK AT 14Z. 12Z KOAX SOUNDING INDICATED A LOT OF AVAILABLE CAPE ON THE ORDER OF 2780 J/KG HOWEVER THERE WAS ALSO QUITE A BIT A CIN...LIKELY MORESO THAN ORIGINALLY THOUGHT. THE KTOP SOUNDING WAS SIMILAR WITH H80 TEMPS AROUND +18. 12Z SUBJECTIVE UPPER AIR ANALAYSIS INDICATED A 100KT JET STREAK AT H30 COMING OUT OF NEW MEXICO/TEXAS PANHANDLE WITH 75 KTS AT H50. H85 DEWPOINTS WEREN/T ALL THAT IMPRESSVIE WITH +7 TO +8 IN EASTERN NEBRASKA AND NORTHEAST KANSAS...BUT NOT REALLY A FAVORABLE WIND TRAJECTORY TO INCREASE THE DEWS MUCH MORE THAN THIS. H50 HEIGHT FALLS WERE ON THE ORDER OF 190M AT KABQ AND THIS IS WHAT/S HEADED TOWARD THE CENTRAL PLAINS. LATEST 12Z NAM SEEMS SOMEWHAT CONTAMINATED WITH TOO DRY OF DEWPOINTS AT H85 AT 21Z THUS THE INSTABILITY LOOKS SUSPISCIOUSLY LOW. HOWEVER...OTHER PARAMETERS STILL FAVOR POTENTIAL SEVERE WEATHER OUTBREAK WITH 0-6KM BULK SHEAR VALUES OF 50 TO 60 KTS AND 0-1KM SHEAR INCREASING TO 15 TO 20 KTS BY 00Z. DUE TO INCREASED BACKED FLOW AHEAD OF THE SURFACE LOW WHICH SHOULD SET UP NEAR THE KS/NE BORDER...0-1KM HELICITY VALUES ALSO INCREASE TO 140-170 M2/S2 BY THIS TIME ALSO. CORFIDI VECTORS WOULD INDICATE A NORTH NORTHEAST STORM MOTION AT ABOUT 60 KTS. THUS...THE ONLY FACTOR TO OVERCOME WILL BE THE CAP AND ONCE THAT BREAKS...STORMS WILL RAPIDLY BECOME SEVERE WITH SUPERCELLS LIKELY. THE UPGRADE TO A HIGH RISK FOR SOUTHEAST NEBRASKA SEEMS PRUDENT GIVEN THE ABILITY FOR SUPERCELLS TO MAXIMZE ON THE BACKED FLOW AND BECOME TORNADIC THIS AFTERNOON. FURTHER NORTH OF I80...WE/LL LIKELY SEE QUITE A BIT OF SEVERE CONVECTION WITH LARGE HAIL AND DAMAGING WINDS ONCE THE CAP BREAKS BUT TORNADO POTENTIAL HERE IS NOT STRONG AS IT IS ACROSS SOUTHEAST NEBRASKA BUT THE THREAT STILL EXISTS. TEMPS TODAY WILL BE A TOUGH CALL. SOUNDINGS WOULD SUGGEST WE COULD SEE 80 SOMEWHERE ACROSS SOUTHEAST NEBRASKA...THUS WILL LIKELY BUMP TEMPS UP JUST A BIT IN THOSE LOCATIONS TODAY. NORTHEAST NEBRASKA IS SOCKED IN WITH LOWS CLOUDS AND SOME FOG RIGHT NOW AND THAT WILL LIMIT OVERALL TEMPERATURE RISE THERE AND TO SOME EXTENT THE SEVERE WEATHER THREAT. && .PREV DISCUSSION... (ISSUED 328 AM CDT THU APR 6 2006) DISCUSSION... SYNOPSIS...00Z UPPR AIR ANLYS INDCD A 115 KT H3 JET DIVING SEWD INTO THE BASE OF THE WRN US TROF OVR SRN CA. THIS JET MAXIMA WAS ALSO ASSOCIATED WITH A VIGOROUS SHRTWV TROF OVR SRN CA/WRN AZ WITH MORE THAN 100 M H5 HEIGHT FALLS AT KSLC/KFGZ/KGJT. DNSTRM ANOTHER WEAKER SHRTWV TROF WAS NOTED OVR ERN NM/ERN CO. AT H85...LO WAS LOCATED OVR ERN WY WITH A WRM FNT EXTENDING EWD THUR NRN NEB AND INTO NRN MO. DEEPER LO LVL MOISTURE CONTD TO STREAM NWD WITH +10 H85 DEW POINTS AS FAR NORTH AS KOAX. 07Z SFC ANLYS INDC THE MAIN LO WAS LOCATED NR KMCK WITH A DRY LINE SWD THRU WRN KS. A WRM FNT EXTNDD EWD THRU SRN NEB AND INTO WRN MO. MID 50S F SFC DEW POINTS WERE LOCATED ALNG AND S OF THIS BOUNDARY. FORECAST...MAIN FOCUS OF THE FORECAST CONTS TO CENTER AROUND THE SEVERE WEATHER POTENTIAL TODAY AND TONIGHT. CONVECTIVE INHIBITION ALNG WITH A LACK OF SIG MOISTURE ABOVE THE DRY EML SEEMS TO BE HOLDING DOWN THE CONVECTION TONIGHT ACRS THE CWA. WLD EXPECT THIS TREND TO CONT AS THE H7 THRML RIDGE CONTS TO SLIDE INTO THE CWA THRU 12Z. WL MAINTAIN SOME SMALL CHC POPS OVR THE NRN CWA THRU 15Z FOR AN ISO TSRA THAT MAY MV IN FM N-CNTRL NEB. OTHERWISE WLD EXPECT A PARTLY CLOUDY AND DRY START TO THE DAY ACRS THE FA. GFS/NAM ARE IN GOOD AGREEMENT...ALTHOUGH BOTH MODELS CONT TO SHIFT UPPR LVL AND THE ASSOCIATED SFC LO FARTHER SOUTH THROUGH THE DAY ONE PERIOD. AS THE MORNING PROGRESSES...THE SFC WRMFNT OVR SRN NEB/NRN MO WL LIFT NWD TO NR OR JUST NORTH OF AN INTERSTATE 80 CORRIDOR LINE. THE WRM FNT ALSO...AT LEAST THIS MRNG...MARKS THE SRN EDGE OF MORE SIG H85 MOISTURE AS THE LO LVL JET VEERS AND DRY AIR ADVECTION KICKS IN FOR THE SRN CWA. DUE TO THE PLACEMENT OF THE SFC FEATURES...LESS MIXING IS NOW EXPECTED THAN EARLIER PROGGED. THUS HAVE LOWERED GOING HIGHS BY TWO CAT IN THE SRN CWA FOR TODAY. SFC DRY LINE OVR WRN KS IS EXPECTED TO MIX EWD THRU THE MRNG AND INTO THE EARLY AFTERNOON HOURS AS DEEPER MIXING OCCURS OVR THE WRN HIGH PLAINS. BY MID AFTERNOON...ATMOSPHERE SHLD BECOMING INCREASINGLY UNSTABLE WITH 57 TO 63 DEGREE SFC DEW POINTS CAPPED BY NEARLY 8.5 C/KM H7 TO H5 LAPSE RATES. THIS YIELDS MLCAPE VALUES OF 2000-2800 J/KG IN THE WARM SECTOR BY 21Z. EXPECT A RAPID EROSION OF EML AFTER THAT WITH POWERFUL SRN CA SHRTWV TROF EJECTING NEWD THRU CNTRL KS ASSOCIATED WITH STG CAA AT H7. THUNDERSTORM DVLPMNT WL THEN BE POSSIBLE IN TWO DISTINCT AREAS OVR THE OAX CWA. FIRST AND MOST OBVIOUS WL BE ALNG THE DRY LINE OVR CNTRL NEB. THE SECOND AREA WL BE ALNG WHAT IS LEFT OF THE WRM FNT OVR E-CNTRL NEB INTO W-CNTRL IA. DEEP LAYER SHEAR VALUES CONT TO BE IMPRESSIVE WITH STORMS EASILY REALIZING 40 TO 50 KTS OF BULK SHEAR WHICH WL LEAD TO ORGANIZED STORMS. WITH THE PROGGED UPPR LVL LO NOW MUCH FARTHER SOUTH THEN EARLIER THOUGHT...MODE OF CONVECTION IS MORE IN QUESTION. DEEP LAYER WIND PROFILES ARE NOW PROGGED TO BE MORE UNIDIRECTIONAL ABOVE THE MIXED LAYER. IN ADDITION...THIS IS NRLY PARALLEL TO THE ORIENTATION OF THE SFC DRY LINE OVR CNTRL NEB. THIS WLD TEND TO FAVOR LINEAR CONVECTION AND LEWP/BOWS FOR OUR CWA. NEVERTHELESS...LO LVL HODOGRAPHS CONT TO INDC SIG TURNING BELOW 2 KM WITH THE ERLY SFC WND LEADING TO GENEROUS AMOUNTS OF LO LVL SRH. THUS ISOLATED TORNADOES STILL CANNOT BE RULED OUT...ESPECIALLY IF STORMS CAN DVLP AHEAD OF THE LINE OR ALNG RESIDUAL SFC WRM FNT DURING THE AFTERNOON. OTHERWISE...WLD EXPECT AN ARCH OF SVR CONVECTION TO MV FM SW TO NE (ALTHOUGH INDIVIDUAL CELLS WL LIKELY MOV NWD AND EVN NWWD IN OUR NW CWA) ACRS THE FA THRU THE EVNG. LARGE HAIL AND DAMAGING WNDS WL BE THE MAIN THREATS THOUGH. WL ALSO BE MENTIONING HEAVY RAINFALL ACRS THE NRN CWA FOR THIS EVNG AND TONIGHT. AS DEFORMATION ZONE SETS UP FM E-W ACRS NRN IA/NE NEB...STORM MOVEMENT INDICATES SOME TRAINING POSSIBLE WITH A GENERAL 1 TO 2 INCHES OF RA LIKELY WITH LOCALLY HIGHER AMOUNTS. WL NOT ISSUE A FLOOD WATCH AS AMOUNTS ARE EXPECTED TO FALL OVR A LONGER DURATION AND NOT CREATE A WIDESPREAD FLASH FLOOD THREAT. WE WILL HAVE TO MAINTAIN A CLOSE WATCH ON THE RIVERS OVR THE NEXT 48 HOURS THOUGH. THE NEXT CONCERN WL BE WIND TONIGHT. AS 978 MB SFC LO CRANKS UP OVR SRN NEB TONIGHT...VRY TIGHT PRESSURE GRADIENT DVLPS OVR NE NEB. WE SHLD SEE WND ADVRY CRITERIA OVR THIS AREA TONIGHT...BUT WL LEAVE TO THE DAY SHIFT TO ISSUE WITH THE MAIN CONCERN TODAY THE SVR WX. WL HAVE TO MONITOR CLOSELY FOR HIGH WIND CRITERIA IN THE NW CWA LATE THIS EVNG. SYSTEM WL EXIT TO THE S DURING THE DAY FRI WITH RAIN ENDING FM N TO S. LOWERED GOING LOWS FOR FRI NIGHT OVR THE ENTIRE CWA...BUT OTHERWISE NO CHANGES PAST SAT. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEWALD/BOUSTEAD
Hazardous weather outlook, Apr 6, 11:46 AM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1146 AM CDT THU APR 6 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-062300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1146 AM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SIGNIFICANT SEVERE WEATHER EVENT APPEARS LIKELY FOR EASTERN NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON AND EVENING. THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS OVER SOUTHEAST NEBRASKA... GENERALLY SOUTH OF A LINE FROM SEWARD TO LINCOLN TO NEBRASKA CITY. A MODERATE RISK OF SEVERE EXISTS FOR THE REMAINDER OF EASTERN NEBRASKA AND ALL OF SOUTHWEST IOWA. AN AREA OF LOW PRESSURE WILL CONTINUE TO DRIFT SOUTH TOWARD THE KANSAS AND NEBRASKA BORDER THROUGH EARLY EVENING. THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ALONG A DRY LINE THAT EXTENDS SOUTHWARD FROM THE LOW ACROSS CENTRAL NEBRASKA BY 2 TO 4 PM WHEN THE CAP SUFFICIENTLY WEAKENS. DUE TO VERY STRONG INSTABILITY AND WIND SHEAR IN THE ATMOSPHERE...SUPERCELL STORMS WILL BE LIKELY. THE STORMS WILL INITIALLY AFFECT AN AREA FROM COLUMBUS SOUTHWARD TO FAIRBURY...BUT SHOULD DEVELOP EASTWARD INTO THE REMAINDER OF EASTERN NEBRASKA AND SOUTHWEST IOWA THROUGH EARLY EVENING. IN ADDITION...THUNDERSTORMS MAY DEVELOP EASTWARD ALONG A WARM FRONT THAT EXTENDS INTO EASTERN NEBRASKA AND SOUTHWEST IOWA. GOLF BALL SIZE OR LARGER AND DAMAGING WINDS WILL BE THE MAIN HAZARDS. HOWEVER...THERE WILL BE A CHANCE OF TORNADOES TOO...ESPECIALLY ACROSS SOUTHEAST NEBRASKA. THE SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH BY LATE IN THE EVENING AS THE ATMOSPHERE BEGINS TO STABILIZE. IN ADDITION TO THE THREAT OF SEVERE WEATHER...HEAVY RAIN IS ALSO LIKELY OVER A PORTION OF THE FORECAST AREA TONIGHT. THIS WOULD GENERALLY BE ALONG AND WEST OF A LINE FROM BEATRICE TO LINCOLN TO ONAWA IOWA. SOME FLASH FLOODING MAY BE POSSIBLE IN THESE AREAS AND A FLOOD WATCH WILL LIKELY BE ISSUED FOR THESE AREAS. VERY STRONG WINDS ARE ALSO EXPECTED TONIGHT ACROSS NORTHEAST NEBRASKA AS THE POWERFUL LOW PRESSURE DEEPENS OVER SOUTHERN NEBRASKA. WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 45 MPH ARE POSSIBLE OVERNIGHT AND A WIND ADVISORY WILL LIKELY BE ISSUED FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY STRONG WINDS WILL CONTINUE ON FRIDAY AS THE LOW PRESSURE AREA MOVES INTO THE MISSISSIPPI RIVER VALLEY. NORTHERLY WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS WILL BE POSSIBLE THROUGH MUCH OF THE DAY. AREAS OF HEAVY RAIN MAY ALSO PERSIST ACROSS NORTHEAST NEBRASKA THROUGH THE MORNING ALSO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING. EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS THE AREA ARE ENCOURAGED TO MONITOR THIS SEVERE WEATHER SITUATION CLOSELY AND BE PREPARED TO MOBILIZE QUICKLY. A MEDIA AND EMERGENCY MANAGER CONFERENCE CALL WILL BE HELD AT 1230 PM THIS AFTERNOON. PLEASE USE THE NUMBER AND PASSCODE THAT HAVE ALREADY BEEN SENT TO YOU. DEWALD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 12:11 PM CDT | Flood Watch | OAX | Antelope, Boone, Burt, Butler, Cedar, Colfax and 12 more | 15 hr |
| Apr 6, 4:38 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 52 min |
| Apr 6, 4:51 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 54 min |
| Apr 6, 5:29 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 31 min |
| Apr 6, 5:30 PM CDT | Tornado Warning | OAX | Gage | 60 min |
| Apr 6, 5:35 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 22 min |
| Apr 6, 5:40 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 50 min |
| Apr 6, 5:59 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 29 min |
| Apr 6, 6:13 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 62 min |
| Apr 6, 6:17 PM CDT | Flash Flood Warning | OAX | Gage | 3 hr |
| Apr 6, 6:17 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 28 min |
| Apr 6, 6:28 PM CDT | Tornado Warning | OAX | Gage | 22 min |
| Apr 6, 6:33 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 27 min |
| Apr 6, 6:56 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 34 min |
| Apr 6, 6:58 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 32 min |
Nearby
Wind Advisories in Nebraska, 2006Wind Advisories in Iowa, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.